MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383519
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is a result of an investigation finding that showed foreign matter in a fluid path.The complaint of black residue within the unit packaging was confirmed and the cause appeared to be associated with the manufacturing/packaging process.Three photographs and one 18gx1.25in nexiva device from lot: 5148484 were provided for investigation.A dark colored particulate was observed on many surfaces of the 18g nexiva device.Testing was performed to identify the composition of the particulates and testing determined it to most likely by polycarbonate.The unit package had been opened, which indicates the origin of the dark particulate could not be determined with certainty; however, the material was likely introduced during manufacturing or packaging.There are no other similar complaints of foreign matter from the implicated lot.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored to identify any emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
It was reported that customer received 1 pack which are black/dirty.Looks like there is ink or other dirt like soot or smut.Additional information from mail received on 12 jan 2026.Visible contamination by black particles in the sealed sterile transparent packaging.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24402072
Report Number1710034-2026-00169
Device Sequence Number15980891
Product Code FOZ
UDI-Device Identifier00382903835195
UDI-Public(01)00382903835195(11)250529(17)280531(10)5148484
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383519
Device Lot Number5148484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown